15 . November , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: S-T Forte 2

Big Image

Generic Name: chlorpheniramine and hydrocodone (klor feh NEER uh meen, hy dro KO dohn)
Brand Names: HyTan, S-T Forte 2, Tussionex PennKinetic

What is S-T Forte 2 (chlorpheniramine and hydrocodone)?

Chlorpheniramine is an antihistamine. It blocks the effects of the naturally occurring chemical histamine in the body. Chlorpheniramine prevents sneezing, itchy or watery eyes, runny nose, and other symptoms of a cold or allergy.

Hydrocodone is a narcotic pain reliever and a cough suppressant. It affects an area in the brain that stimulates the urge to cough.

Chlorpheniramine and hydrocodone is used to treat nasal congestion and cough associated with allergies and the common cold.

Chlorpheniramine and hydrocodone may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about S-T Forte 2 (chlorpheniramine and hydrocodone)?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol while using chlorpheniramine and hydrocodone. Alcohol may increase drowsiness and dizziness.

Talk with your doctor if your symptoms do not improve, or if they worsen.

Hydrocodone may be habit-forming. You may have withdrawal symptoms when you stop using the medication after using it over a long period of time. Do not stop using this medication suddenly without first talking to your doctor. You may need to gradually reduce the dose. Do not give this medicine to a child younger than 6 years old.

What should I discuss with my healthcare provider before taking S-T Forte 2 (chlorpheniramine and hydrocodone)?

Before using this medication, tell your doctor if you have:
  • an allergy to codeine, morphine, or other narcotic medication;

  • kidney disease;
  • liver disease;
  • diabetes;

  • glaucoma;

  • a history of head injury or brain tumor;

  • heart disease or high blood pressure;

  • stomach or intestinal problems;

  • Addison's disease;

  • thyroid disease;

  • asthma or other breathing disorder; or

  • urination problems or an enlarged prostate.

You may not be able to take chlorpheniramine and hydrocodone, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. It is not known whether chlorpheniramine and hydrocodone passes into breast milk or if it could harm a nursing baby. Do not take this medication without telling your doctor if you are breast-feeding a baby. If you are over 60 years of age, you may be more likely to have side effects from this medicine. Do not give this medicine to a child younger than 6 years old.

How should I take S-T Forte 2 (chlorpheniramine and hydrocodone)?

Take this medication exactly as it was prescribed for you.

Do not take the medication in larger amounts or for longer than recommended by your doctor. An overdose of this medication can cause serious harm.

This medication should be used only for a short time to treat cough.

Do not take more than 4 teaspoonfuls of this medicine within 24 hours. Children should not be given more than 2 teaspoonfuls in 24 hours.

Talk with your doctor if your symptoms do not improve, or if they worsen.

Shake the oral solution (liquid) well just before you measure a dose. To be sure you get the correct dose, measure the liquid with a marked measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one. Do not mix the liquid form of this medicine with any other liquid before taking it. Chlorpheniramine and hydrocodone can be taken with food if it upsets your stomach. Hydrocodone may be habit-forming. You may have withdrawal symptoms when you stop using the medication after using it over a long period of time. Do not stop using this medication suddenly without first talking to your doctor. You may need to gradually reduce the dose. Store chlorpheniramine and hydrocodone at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine, or if anyone has accidentally swallowed it.

Symptoms of a chlorpheniramine and hydrocodone overdose may include dry mouth, cold and clammy skin, flushing, large pupils, nausea, vomiting, severe dizziness or drowsiness, seizure (convulsions), shallow breathing, slow heart rate, blue colored skin, feeling light-headed, or fainting.

What should I avoid while taking S-T Forte 2 (chlorpheniramine and hydrocodone)?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol while using chlorpheniramine and hydrocodone. Alcohol may increase drowsiness and dizziness.

S-T Forte 2 (chlorpheniramine and hydrocodone) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:
  • painful urination;

  • less than usual; or

  • confusion, hallucinations, or unusual behavior.

Continue taking chlorpheniramine and hydrocodone and talk with your doctor if you have any of these less serious side effects:

  • dizziness, drowsiness, or sleepiness;

  • feeling anxious, restless, fearful, or happy;

  • blurred vision;

  • constipation, nausea, vomiting, loss of appetite;

  • dry mouth or throat;

  • sweating; or

  • itching.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect S-T Forte 2 (chlorpheniramine and hydrocodone)?

Before taking chlorpheniramine and hydrocodone, tell your doctor if you are using any of the following drugs:

  • drugs that make you sleepy (such as cold or allergy medicine, other cough medicine, pain medication, sleep aids, muscle relaxants, and medicine for seizures, depression or anxiety);

  • an MAO inhibitor such as isocarboxazid (Marplan), tranylcypromine (Parnate), phenelzine (Nardil), or selegiline (Eldepryl, Emsam); or

  • antidepressants such as amitriptyline (Elavil), nortriptyline (Pamelor), desipramine (Norpramin), or imipramine (Tofranil).

If you are using any of these drugs, you may not be able to take chlorpheniramine and hydrocodone, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect chlorpheniramine and hydrocodone. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has additional information about chlorpheniramine and hydrocodone written for health professionals that you may read.

What does my medication look like?

Chlorpheniramine and hydrocodone is available with a prescription under the brand names HyTan, Tussionex and S-T Forte. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 2.02. Revision Date: 5/8/06 12:31:44 PM.

Recent Drug Updates at DrugIndexOnline:





Amoxicillin, Clarithromycin, and Lansoprazole Amoxicillin, Clarithromycin, and Lansoprazole
Generic name: Amoxicillin, Clarithromycin, and Lansoprazole Brand names: Prevpac Why is Amoxicillin, Clarithromycin, and Lansoprazole prescribed? Prevpac is a prepackaged combination of drugs designed to cure duodenal ulcers caused by H. pylori bacteria, the most common source of ulcers. With tw more...

Capen Capen
Some commonly used brand names are: In the U.S.— Thiola Capen Captimer Epatiol Mucolysin Sutilan Thiosol Tioglis Vincol † Not commercially available in Canada. Category Antiurolithic, cystine calculi Description Tiopronin (tye-oh-PRO-nin) is used to prevent kidney stones more...

Dytuss Elixir Dytuss Elixir
Generic Name: Diphenhydramine Elixir, Liquid, and Syrup (dye-fen-HYE-dra-meen) Brand Name: Examples include Benadryl Allergy and DytussDytuss Elixir is used for:Preventing or treating symptoms of hay fever and other upper respiratory allergies or the common cold, such as runny nose, sneezing, i more...

Ectosone Regular Topical Ectosone Regular Topical
Some commonly used brand names are: In the U.S.— Alphatrex 3 Aristocort 20 Aristocort A 20 Betatrex 3 Beta-Val 3 Bio-Syn 9 Cordran 11 Cordran SP 11 Cormax 4 Cutivate 12 Cyclocort 1 Delta-Tritex 20 Dermabet 3 Dermatop 19 Diprolene 3 Diprolene AF 3 Diprosone 3 Elocon 18 Florone 7 Florone E more...

Ed A-Hist DM Ed A-Hist DM
Generic Name: chlorpheniramine, dextromethorphan, and phenylephrine (klor feh NEER a meen, dex troe meh THOR fan, and feh nill EH frin) Brand Names: Alka-Seltzer Plus Cold and Cough, Atuss DM, Atuss DR, Cerose DM, Coldtuss-DR, Corfen-DM, De-Chlor DM, De-Chlor DR, Dex PC, Ed A-Hist DM, Liq more...

Elspar Elspar
Generic Name: asparaginase Dosage Form: Injection 1  INDICATIONS AND USAGE Elspar is indicated as a component of a multi-agent chemotherapeutic regimen for the treatment of patients with acute lymphoblastic leukemia (ALL). 2  DOSAGE AND ADMINISTRATION 2.1  Recommended Dose The more...

Fosrenol Fosrenol
Generic Name: Lanthanum Carbonate (LAN-tha-num) Brand Name: FosrenolFosrenol is used for:Reducing serum phosphate in patients with end-stage kidney disease. It may also be used for other conditions as determined by your doctor. Fosrenol is a phosphate binder. It works by blocking the absorptio more...

Kineret Kineret
Some commonly used brand names are: In the U.S.— Kineret In Canada— Kineret Category Antirheumatic Biological response modifier Description Anakinra (an-a-KIN-rah) is used to treat moderate to severe symptoms of rheumatoid arthritis. It may relieve redness, pain, tenderne more...